Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 9, 2004, 3:23 PM PDT for San Bernardino County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2004, 3:23 PM PDT (22:23 UTC)
- Expired
- Sep 9, 2004, 4:00 PM PDT
- In force
- 37 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 93 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 092225 SVRSGX CAC071-092300- /X.NEW.KSGX.SV.W.0001.040909T2223Z-040909T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 323 PM PDT THU SEP 9 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 445 PM PDT * AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 12 MILES EAST OF FOREST FALLS. THIS STORM WAS MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN SAN BERNARDINO COUNTY AT 340 PM PDT LAT...LON 3418 11686 3402 11675 3413 11648 3432 11662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:30 PM PDT, 53 minutes earlier.
Area forecast discussion, Sep 9, 2:30 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT THU SEP 9 2004 .SYNOPSIS...HIGH PRESSURE WITH MOIST SOUTHERLY FLOW WILL CONTINUE TO BRING WARM WEATHER...AND A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS. THE CHANCE OF PRECIPITATION WILL DECREASE FRIDAY AND EVEN MORE SATURDAY. A SHALLOW MARINE LAYER WILL BRING PATCHY COASTAL FOG IN THE NIGHTS AND MORNINGS. LOW PRESSURE ALOFT WILL BRING COOLER WEATHER AND MORE EXTENSIVE COASTAL CLOUDS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. FLOOD WATCH CONTINUES AND CONVECTION HAS DEVELOPED. AN EAST-WEST BAND OF LIGHT SHOWERS MOVED NORTH THROUGH THE REGION THIS MORNING WITH VERY LITTLE MEASURABLE RAINFALL. MOSTLY CLEAR SKIES BEHIND THE BAND HAS ALLOWED CONVECTION TO DEVELOP IN A MORE ORGANIZED FASHION ALONG THE MTN RANGES. SHORT TERM FORECASTS (LAXNOWSGX) ARE COVERING THE DETAILS. AND WARNINGS MAY BE ISSUED THIS AFTERNOON. ENOUGH MOISTURE SLOSHES AROUND THE REGION THROUGH FRI SO THAT CHANCES OF PRECIP WILL NOT ENTIRELY GO AWAY OVERNIGHT. BUT THE DEPTH AND SATURATION OF MOISTURE WILL DECREASE FRI SO DO NOT EXPECT WIDESPREAD SHOWERS THEN. THE UPPER HIGH BEGINS TO BREAK DOWN A LITTLE ON SAT WHEN A WEAK SHORTWAVE MOVES THROUGH CENTRAL CA. IT MAY BE ENOUGH TO PRODUCE A FEW SHOWERS...THIS TIME MORE LIKELY IN THE NORTHERN ZONES. A LARGE UPPER LOW WILL SLOWLY SAG SOUTHWARD IN THE WESTERN U.S. EARLY NEXT WEEK. THIS WILL BRING DRY WESTERLY FLOW AND SWEEP AWAY THE MOISTURE. IT WILL ALSO BRING COOLER AIR AND ALLOW THE MARINE LAYER TO DEEPEN. SO COOLER WEATHER WITH MORE EXTENSIVE COASTAL CLOUDS STARTING EARLY NEXT WEEK. THE TROUGH DEEPENS QUITE A BIT BY THU...BUT CONFIDENCE IS LOW IN THE MODELS THAT FAR OUT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...LAXFFASGX. HAZARDOUS WEATHER OUTLOOK...LAXHWOSGX. && MM
Hazardous weather outlook, Sep 9, 10:05 AM PDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1005 AM PDT THU SEP 9 2004 CAZ055>058-060>062-101300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1005 AM PDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MOISTURE IN SOUTH FLOW ALOFT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE IN EFFECT... FLOOD WATCH FOR FLASH FLOODING UNTIL 700 PM TONIGHT. REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS. REFER TO LAXESFSGX FGUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY. THROUGH WEDNESDAY. MOISTURE IN SOUTH FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS COULD OCCUR... POSSIBLE THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... AND INCREASED FIRE WEATHER HAZARD DUE TO DRY LIGHTNING... FOR SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... FRIDAY AND SATURDAY. CAZ042-043-048-050-057-101300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 1005 AM PDT THU SEP 9 2004 .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY. THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:25 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 65 min |
| Sep 9, 2:45 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Sep 9, 3:23 PM PDT | Flash Flood Warning | SGX | San Bernardino | 82 min |
| Sep 9, 3:27 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 78 min |
| Sep 9, 4:44 PM PDT | Flash Flood Warning | SGX | San Diego | 91 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.